Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 44, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Apr 29, 2000, 8:34 PM EDT for Brunswick County, North Carolina. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 29, 2000, 8:34 PM EDT (00:34 UTC)
- Expired
- Apr 29, 2000, 9:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Brunswick County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 8:55 PM EDT | Hail 0.75 | Grissettown, NC | Longwood Fire Department reported dime size hail or larger at the fire station. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KILM 300035 SVRILM NCC019-300115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 834 PM EDT SAT APR 29 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN BRUNSWICK COUNTY IN SOUTHEAST NORTH CAROLINA * UNTIL 915 PM EDT * AT 834 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 4 MILES NORTHEAST OF LONGWOOD...OR ABOUT 9 MILES NORTHWEST OF SHALLOTTE...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR LONGWOOD AT 835 PM EDT SHALLOTTE AT 900 PM EDT HOLDEN BEACH AT 920 PM EDT 3REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. LAT...LON 3417 7848 3406 7865 3371 7840 3385 7815
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 2:16 PM EDT, 6 hours 18 minutes earlier.
Area forecast discussion, Apr 29, 2:16 PM EDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 216 PM EDT SAT APR 29 2000 88D MOSAIC SHOWS RW/TRW OVER SWRN VA/WRN NC BEING PRODUCED BY COMBO OF COLD POOL ALOFT/AFTN HEATING/SOME MOISTURE & POSSIBLY OROGRAPHICS. ACTIVITY PUSHING SE TOWARD CWFA BUT HEATING WILL BE ON WANE UPON THEIR ARRIVAL. WILL ADD A SMALL POP FOR MAINLY INTERIOR SECTIONS. H5-H7 S/WV CROSSING THE OH & TN VALLEYS WILL DROP S OF AREA TNGT. BEST PVA/SFC CONVERGENCE PROGGED TO STAY S OF CWFA W/ JUST INCREASED CLOUD COVER EXPECTED TO AFFECT MY AREA. BEYOND THAT... DRY NWRLY FLOW TO SET UP W/ HI PRES SETTLING IN AT THE SFC. LO/MID-LVLS DRY W/ MOSNY SKIES EXPECTED BY LATE SUN. ETA T1 TEMPS A LITTLE WARMER THAN GUIDANCE W/ OVRNGT MINS NEXT COUPLE NGTS. OTHERWISE MOS IS IN GOOD AGREEMENT & LOOKS FINE. COMBO OF SLIGHT DOWNSLOPE/INCREASED THICKNESSES/HIGHER H8 TEMPS SPELL A WARMUP TO START THE WORK WEEK. EFP: MOST SIGNIFICANT UPR FEATURE AFFECTING THE AREA CONTINUES TO BE PROGGED FOR TUE. SFC FNT SLIDES THRU W/ INCREASED MOISTURE LATE TUE SO WILL KEEP RW/TRW MENTION IN. HI PRES PASSES WED INTO THU. CWF: HI PRES WILL GRADUALLY BUILD OVER THE WATERS THRU THE PERIOD. N WINDS THIS AFTN/EVE WILL BECOME NW LATER TNGT & REMAIN THERE BEFORE BECMG MORE VRB TMRW NGT. HI SLIDES OFFSHORE MON TURNING WINDS TO SW. GRAD WILL TIGHTEN BY LATE AFTN BUT WILL KEEP SPEEDS BELOW SCA CRITERIA. PRELIMINARY CCF: ILM UU 050/078 052/081 056 100 FLO UU 049/080 050/084 054 200 MYR UU 051/078 053/078 057 100 .ILM...NONE. LGE
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.